Alert archive / Kentucky / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 34, NWS Louisville, KY

January 3, 2000Taylor County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Jan 3, 2000, 10:31 PM EST for Taylor County, Kentucky. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 3, 2000, 10:31 PM EST (03:31 UTC)
Expired
Jan 3, 2000, 11:00 PM EST
In force
29 min
Issued by
NWS Louisville, KY
Area
Whole counties

County Taylor County, KY

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 3, 8:00 PM ESTTornado WatchSPC5 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 3.5 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2000-01-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 54 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2000-01-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 517 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
54 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
688 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
517 m²/s²
0-3 km storm-relative helicity
723 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KSDF 040335
SVRSDF
KYC217-040400-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
1031 PM EST MON JAN 3 2000

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  TAYLOR COUNTY IN SOUTH CENTRAL KENTUCKY

* UNTIL 1100 PM EST

* AT 1030 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS FROM NEAR MAC TO PIERCE...45 MILES NORTHWEST
  OF SOMERSET... MOVING NORTHEAST AT 45 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CAMPBELLSVILLE AT 1045 PM EST
  GREEN RIVER LAKE AT 1050 PM EST

GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS! A TORNADO
WATCH IS IN EFFECT. SEVER2E THUNDERSTORMS CAN AND OCCASIONALLY DO
PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING.

.END/STUREY/FUNK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 3, 3:15 PM EST, 7 hours 16 minutes earlier.

Area forecast discussion, Jan 3, 3:15 PM EST, 7 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
315 PM EST MON JAN 3 2000

WILL ISSUE AFTERNOON ZONE PACKAGE SHORTLY AFTER 3:00 PM SO WE CAN
INCORPORATE NEW WATCH FOR EAST CENTRAL KENTUCKY.

MODELS ARE IN GOOD AGREEMENT ON TRACKING THE SURFACE LOW FROM
SOUTHERN ILLINOIS TO THE GREAT LAKES BY 12Z. SEVERE WEATHER
CURRENTLY OCCURRING ALONG THE WARM FRONT OVER OUR COUNTY FORECAST
AREA WITH LARGE HAIL... HIGH WINDS AND POSSIBLY A FEW TORNADOS.
THUNDERSTORMS WILL CONTINUE THROUGH THE EVENING IN THE WARM SECTOR
BETWEEN THE WARM FRONT AND COLD FRONT.

STORMS WILL DIMINISH OVERNIGHT AS A DRY SLOT MOVES INTO THE AREA.
THE COLD FRONT WILL MOVE ACROSS LOUISVILLE AROUND 12Z TUESDAY.
TEMPERATURES WILL GRADUALLY DROP THROUGH THE DAY. A FEW SHOWERS WILL
BE POSSIBLE TUESDAY MOURNING WITH SOME LIGHT SNOW OR FLURRIES
POSSIBLE DURING THE AFTERNOON.

CLEARING SKIES TUESDAY NIGHT WITH MOSTLY SUNNY SKIES ON WEDNESDAY.

GUIDANCE TEMPS LOOK& GOOD.

.SDF...NONE.
JA

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 3, 7:11 PM ESTSevere Thunderstorm WarningLMKHardin, Meade34 min
Jan 3, 7:11 PM ESTSevere Thunderstorm WarningLMKBullitt34 min
Jan 3, 7:38 PM ESTSevere Thunderstorm WarningLMKBullitt, Jefferson22 min
Jan 3, 7:43 PM ESTSevere Thunderstorm WarningLMKShelby, Spencer32 min
Jan 3, 7:50 PM ESTSevere Thunderstorm WarningLMKHenry30 min
Jan 3, 7:53 PM ESTSevere Thunderstorm WarningLMKButler, Grayson, Ohio37 min
Jan 3, 9:01 PM ESTSevere Thunderstorm WarningLMKHart, Larue44 min
Jan 3, 9:26 PM ESTSevere Thunderstorm WarningLMKMarion, Nelson49 min
Jan 3, 9:41 PM ESTSevere Thunderstorm WarningLMKAllen, Barren, Simpson, Warren49 min
Jan 3, 10:21 PM ESTSevere Thunderstorm WarningLMKGreen, Metcalfe34 min
Jan 3, 10:36 PM ESTSevere Thunderstorm WarningLMKMonroe29 min
Jan 3, 10:48 PM ESTSevere Thunderstorm WarningLMKCumberland32 min
Jan 3, 11:16 PM ESTSevere Thunderstorm WarningLMKClinton, Russell34 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.